Rapamycin and Acne

At age 61 I have started my rapamycin experiment, now in about 2 months. I have noted an increase in acne, and, somewhat different than in the past, scalp acne. I have decreased my dose from 4mg/week to 3mg/week with some improvement.

Has anyone else noted this? Any solutions besides the usual treatments? BTW, I do use nightly Retin-A.

Scott

6replies Oldest first
  • Oldest first
  • Newest first
  • Active threads
  • Popular
  • I found this article about the cutaneous side effects of transplant drugs. It does include sirolimus and talks about the issues that I have seen. I hope that this can help others.

    Cutaneous Toxicities From Transplantation‐Related Medications

    https://onlinelibrary.wiley.com/doi/full/10.1111/ajt.14337

    Like
    • This covers the use of Sirolimus, etc. in high dose, continuous dose, applications.  Its very different when you use rapamycin in pulsed dose at lower dosing. Most of these side effects are avoided.  But - I do get a rash on my wrist sometimes with rapamycin - about the size of a quarter - fades quickly with corticosteroids - but quite tied to my rapamycin dosing.  

      Like
    • Brin Chikovski Yes, but I have found this side effect from low dose weekly rapamycin, 3 mg/week. I do not expect to see the more significant side effects.

      Like
  • Scott, I am one of those people have battled life long acne.  I am 51 years old. I have been taking about 8mg of rapamycin, powder once a week with a glass of grapefruit juice, I have been doing this for the past two years. 

    I found in my  case I had no option but to take either oral isotretinoin or  to take vitamin A daily to avoid really awful acne. I am stable if I take 30,000 iu vitamin A, daily it also gets rid of rapamycin mouth sores.  

    My wife  does not get acne, or very little at the same rapamycin dose, she does not take vitamin A, she does get mouth sores.

    I do have concerns  taking daily vitamin A, I also wonder if vitamin A, may counteract some of the benefits of the rapamycin. 

    Like 1
    • Bruce B This reference may be of interest. You may want to cut down the dose slightly.

      https://www.ncbi.nlm.nih.gov/books/NBK532916/

      Like
      • aribadabar
      • aribadabar
      • 5 mths ago
      • Reported - view

      Bruce B 8 mg/week is a very high dose. Skip a week and cut down to 6mg. If the issue still persists go to 5, even 4.

      Like
Like Follow
  • 5 mths agoLast active
  • 6Replies
  • 202Views
  • 4 Following